Diabetic Low Blood Glucose Causes

QUESTION: Sir,


I have a girlfriend, she is a diabetic type 1, she was diagnosed of it since she was 11, and right now i have always been closely monitoring her blood sugar, i found out that she has always been going under hypoglycemia, and i wonder if her pancreas is already working, maybe i am hoping for a miracle here but should it be the case?

she takes 38 units in the morning and 10 units at night.

ill give you her diagnosis of blood and all those things that you need to evaluate.

her findings is like its all normal.

Can you help me on this please and tell me whats going on?

ANSWER: Hi,

About your concern: your girlfriend needs to change the doses of insulin. If she is following a healthy diet and lifestyle, most probably her blood sugar are being optimized.

If she is experiencing low blood sugar levels, that means she needs to reduce the dose of insulin intake. Ask her doctor what is the best dose for her in order not to experience hypoglycemia.

Advise her not to take another dose of insulin: let's say she just had her meal, and took the insulin shots; after 2 hours her blood sugar is still high and she takes another shot (do not do this!!!! careful: this might cause hypoglycemia).

Sometimes, in type 1 diabetics, it happens what is called "reactive hypoglycemia", that means "delayed release of insulin" which happens 4 to 6 hours after eating.

Another thing, if she likes to drink alcohol (any drinks) please help her not to do so. Alcohol is very dangerous for diabetics, because it is one cause of hypoglycemia (low blood sugar your girlfriend is experiencing).

Watch when does she have hypoglycemia: is it when she has a couple of alcoholic drinks? Is she taking any other pill: contraceptives, antibiotics, for headache or anything else? If yes, check if the pill or any other drug or medication does influence blood sugar.

Abuse with any narcotics can also cause low blood sugar. Check a liver or kidney function (perform respective lab tests) to see if they are ok or not.

In any case, make your own checklist to know what is the cause. The treatment is as follows:
- immidiately when she feels is having hypoglycemia episode, give her a sugary juice; orange juice or anything else to raise her blood sugar.

- if you know the cause (insulin overdose, alcohol or any other), take preventive measures.

Good luck!

Dr.Alba

What the community is asking about:




  1. Vaginal Itching & Pain In Diabetics

  2. Heel Pain & Farting Diabetes Problems?

  3. High Heart Beats in a Diabetic

  4. Body Pain In Diabetics!

  5. Diabetic Fatty Liver Problems

  6. Afternoon Diabetic Swollen Foot Causes?

  7. Thigh Burns & Low Blood Sugar Level

Click here to post comments or follow up

Ask the Doctor now? Simply click here to return to Complications from diabetes.

Explore More...